MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The tip of the preloaded delivery system was found cracked during insertion.The intraocular lens (iol) was not completely delivered into the left eye, so it was removed without an issue.Another iol was used and the surgery was delayed for 15 minutes.It was reported that the cataract was yellow and level 3.The anterior chamber was good and the posterior chamber was complete.The incision was 3.00mm, no residual, no vitrectomy, the iol was centered.The pupil was round and 7mm after surgery.Best visual acuity pre-operative: 0.3.Best visual acuity post-operative:1.0.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 06/01/2017.Device returned to manufacturer? yes.Device evaluation: the complaint unit was received in its original folding carton.The plunger was observed in advanced position and the cartridge was correctly engaged into the lower body of the device.No assembly error and/or defect related to the manufacturing process was observed.The lens was returned out of the device inside an insert case that was sealed with adhesive tape.Visual inspection at 10x microscope magnification was performed.The lens was received broken.Something that appeared to be body fluid was observed on the lens surface.No cartridge crack was observed.The condition in which the lens was received indicates that the product was handled and prepared for the surgical process.The customer's reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6593275
Report Number2648035-2017-00951
Device Sequence Number369889
Product Code HQL
UDI-Device Identifier05050474558076
UDI-Public(01)05050474558076(17)191206
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR